Home > Research > Publications & Outputs > Asymptotic statistics of cycles in surrogate-sp...

Associated organisational units

Links

Text available via DOI:

View graph of relations

Asymptotic statistics of cycles in surrogate-spatial permutations

Research output: Contribution to journalJournal articlepeer-review

Published
Close
<mark>Journal publication date</mark>02/2015
<mark>Journal</mark>Communications in Mathematical Physics
Issue number1
Volume334
Number of pages78
Pages (from-to)39-116
Publication StatusPublished
Early online date1/06/14
<mark>Original language</mark>English

Abstract

We propose an extension of the Ewens measure on permutations by choosing the cycle weights to be asymptotically proportional to the degree of the symmetric group. This model is primarily motivated by a natural approximation to the so-called spatial random permutations recently studied by Betz and Ueltschi (hence the name “surrogate-spatial”), but it is of substantial interest in its own right. We show that under the suitable (thermodynamic) limit both measures have the similar critical behaviour of the cycle statistics characterized by the emergence of infinitely long cycles. Moreover, using a greater analytic tractability of the surrogate-spatial model, we obtain a number of new results about the asymptotic distribution of the cycle lengths (both small and large) in the full range of subcritical, critical, and supercritical domains. In particular, in the supercritical regime there is a parametric “phase transition” from the Poisson–Dirichlet limiting distribution of ordered cycles to the occurrence of a single giant cycle. Our techniques are based on the asymptotic analysis of the corresponding generating functions using Pólya’s Enumeration Theorem and complex variable methods